MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION VERCISE PC; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN SYMPTOMS

BOSTON SCIENTIFIC NEUROMODULATION VERCISE PC; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN SYMPTOMS
Model Number DB-1140-S
Medical Device Problem Codes Unexpected Therapeutic Results (1631); Battery Problem (2885)
Health Effect - Clinical Code Movement Disorder (4412)
Date of Event 06/08/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the deep brain stimulation (dbs) patient experienced inadequate stimulation and noticed an increase in their parkinsons symptoms where they went from walking to wheelchair bound.Upon interrogation of the non-rechargeable implantable pulse generator (ipg) it was discovered that it had reached the end of service.The physician assessed that the event occurred when the patient had a non-device related surgery without turning off the ipg and he assessed that the electrocautery may have damaged the ipg.The patient underwent a revision procedure where the ipg was replaced.Postoperatively, the patient was doing well.
 
Additional Manufacturer Narrative
The end of service (eos) message was present on the returned ipg when it was linked to a remote control and clinical programmer.The ipg would not link to the software in order to obtain the data logs and performer a functional test, therefore the ipg was cut open and the internal electrical measurements were within the expected range.A labeling review was performed and it did not reveal any anomalies as it states that when the stimulator battery is fully depleted, eos indicator will be displayed on the remote control and clinician programmer.Stimulation will not be available.Surgery is required to replace the implanted non rechargeable stimulator to continue providing stimulation.Loss of adequate stimulation, worsening of disease symptoms, potentially caused by loss of stimulation, medication changes, surgery, or illness, and gait difficulty (trouble walking) and falls are known risks with the use of deep brain stimulation.
 
Event or Problem Description

Brand Name
VERCISE PC
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN SYMPTOMS
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key17774317
Report Number3006630150-2023-05661
Device Sequence Number7379247
Product Code NHL
UDI-Device Identifier08714729984467
UDI-Public08714729984467
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date01/26/2021
Device Model NumberDB-1140-S
Device Catalogue NumberDB-1140-S
Device Lot Number631362
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/25/2023
Supplement Date Received by Manufacturer10/27/2023
Initial Report FDA Received Date09/19/2023
Supplement Report FDA Received Date11/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/27/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale